Alert archive / Oregon / Winter Storm Warnings in 2012
Winter Storm Warning 15, NWS Pendleton, OR
NWS Pendleton, OR issued this winter storm warning at Dec 21, 2012, 4:51 AM PST for Deschutes County, Jefferson County, Wasco County, Oregon. It was in force for 29 hr. 9 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 21, 2012, 4:51 AM PST (12:51 UTC)
- Expired
- Dec 22, 2012, 10:00 AM PST
- In force
- 29 hr
- Issued by
- NWS Pendleton, OR
Counties Deschutes County, OR, Jefferson County, OR, Wasco County, OR
The radar
The Portland,OR radar (KRTX), 189 km from the middle of the area, began a volume at 12:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 21, 8:10 AM PST | SNOW 4 | 5 Nnw La Pine, OR | 4 INCHES OF NEW SNOW ACCUMULATION. TEMP 28 F. LIGHT SNOW. |
| Dec 21, 12:08 PM PST | SNOW 4.5 | 2 Ssw Camp Sherman, OR | SPOTTER REPORTED 4.5 INCHES OF NEW WET SNOW OVERNIGHT STARTING SOMETIME AFTER MIDNIGHT. TOTAL SNOW ON GROUND IS CURRENTLY 10 INCHES. |
| Dec 21, 2:30 PM PST | SNOW 6 | 4 N La Pine, OR | SPOTTER REPORTED 6 INCHES OF NEW SNOW OVERNIGHT SOMETIME BEFORE 7 AM AND AFTER 9 PM. CURRENTLY THERE IS A RAIN SNOW MIX. |
| Dec 21, 2:50 PM PST | SNOW 2.5 | 2 Sw Sisters, OR | SPOTTER REPORTED 2-3 INCHES BETWEEN 6 PM AND 6 AM. CURRENTLY AROUND 7 INCHES ON THE GROUND AND JUST BEGINNING TO SNOW AGAIN. |
| Dec 21, 4:20 PM PST | SNOW 4 | 6 Sw Three Rivers, OR | RECEIVED 4 INCHES SNOW IN 12 HOURS. |
| Dec 21, 4:25 PM PST | SNOW 4 | 4 Wsw La Pine, OR | RECEIVED 4 INCHES SNOW TODAY. |
| Dec 21, 4:30 PM PST | HEAVY SNOW 12 | 5 Nnw La Pine, OR | RECEIVED 12 INCHES SNOW IN 24 HOURS. |
| Dec 21, 5:20 PM PST | HEAVY SNOW 9 | 9 W La Pine, OR | RECEIVED 9 INCHES SNOW IN 24 HOURS AT WICKIUP DAM. |
| Dec 22, 9:00 AM PST | SNOW 8 | 6 Sw Bend, OR | 8 INCHES OF SNOW OVER PAST 48 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 0.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 586 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
226 WWUS46 KPDT 211251 WSWPDT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 451 AM PST FRI DEC 21 2012 ...HEAVY SNOW FOR THE CENTRAL OREGON CASCADES TODAY THROUGH SATURDAY MORNING... .A LOW PRESSURE SYSTEM WILL CONTINUE TO BRING SNOW TO THE CASCADES. ORZ509-212100- /O.NEW.KPDT.WS.W.0015.121221T1251Z-121222T1800Z/ EAST SLOPES OF THE OREGON CASCADES- INCLUDING THE CITIES OF...BEND...LA PINE...SUNRIVER 451 AM PST FRI DEC 21 2012 ...WINTER STORM WARNING IN EFFECT UNTIL 10 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 10 AM PST SATURDAY. * SNOW ACCUMULATIONS: TOTAL ACCUMULATIONS ALONG THE CREST WILL BE 6-11 INCHES. SNOW ACCUMULATION FOR BEND EXPECTED TO BE 2-5 INCHES. * TIMING: SNOW WILL CONTINUE INTO SATURDAY MORNING. A PERIOD OF HEAVIER SNOW IS POSSIBLE TONIGHT. * LOCATIONS INCLUDE: BEND...LA PINE...SUNRIVER...SISTERS...CAMP SHERMAN * IMPACTS: SNOW ACCUMULATIONS COULD MAKE TRAVEL THROUGH THE AREA DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT SNOW ACCUMULATIONS ARE EXPECTED. SNOWFALL INTENSITIES WILL BE HEAVY ENOUGH TO SUBSTANTIALLY REDUCE VISIBILITIES AT TIMES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
4 follow-up statements
528 WWUS46 KPDT 212049 WSWPDT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1249 PM PST FRI DEC 21 2012 ...HEAVY SNOW FOR THE CENTRAL OREGON CASCADES TODAY THROUGH SATURDAY MORNING... .A LOW PRESSURE SYSTEM WILL CONTINUE TO BRING SNOW TO THE OREGON CASCADES. ORZ509-220500- /O.CON.KPDT.WS.W.0015.000000T0000Z-121222T1800Z/ EAST SLOPES OF THE OREGON CASCADES- INCLUDING THE CITIES OF...BEND...LA PINE...SUNRIVER 1249 PM PST FRI DEC 21 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY. * SNOW ACCUMULATIONS: TOTAL ACCUMULATIONS ALONG THE CREST WILL BE 6-11 INCHES. SNOW ACCUMULATION FOR BEND EXPECTED TO BE 2-5 INCHES. * TIMING: SNOW WILL CONTINUE INTO SATURDAY MORNING. A PERIOD OF HEAVIER SNOW IS POSSIBLE TONIGHT. * LOCATIONS INCLUDE: BEND...LA PINE...SUNRIVER...SISTERS...CAMP SHERMAN...THREE RIVERS...DESCHUTES RIVER WOODS * IMPACTS: SNOW ACCUMULATIONS COULD MAKE TRAVEL THROUGH THE AREA DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT SNOW ACCUMULATIONS ARE EXPECTED. SNOWFALL INTENSITIES WILL BE HEAVY ENOUGH TO SUBSTANTIALLY REDUCE VISIBILITIES AT TIMES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
697 WWUS46 KPDT 220427 WSWPDT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 827 PM PST FRI DEC 21 2012 ...HEAVY SNOW FOR THE CENTRAL OREGON CASCADES TONIGHT THROUGH SATURDAY MORNING... .A LOW PRESSURE SYSTEM WILL CONTINUE TO PUSH BANDS OF SNOW INTO THE OREGON CASCADES. ORZ509-221430- /O.CON.KPDT.WS.W.0015.000000T0000Z-121222T1800Z/ EAST SLOPES OF THE OREGON CASCADES- INCLUDING THE CITIES OF...BEND...LA PINE...SUNRIVER 827 PM PST FRI DEC 21 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY. * SNOW ACCUMULATIONS: STORM TOTAL ACCUMULATIONS ALONG THE CREST WILL BE 6 TO 11 INCHES. SNOW ACCUMULATIONS FOR BEND ARE EXPECTED TO RUN 2 TO 5 INCHES. * TIMING: BANDS OF SNOW WILL CONTINUE INTO SATURDAY MORNING. A PERIOD OF HEAVIER SNOW IS POSSIBLE BETWEEN MIDNIGHT AND DAYBREAK SATURDAY. * LOCATIONS INCLUDE: BEND...LA PINE...SUNRIVER...SISTERS...CAMP SHERMAN...THREE RIVERS...DESCHUTES RIVER WOODS * IMPACTS: SNOW ACCUMULATIONS COULD MAKE TRAVEL THROUGH THE AREA DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT SNOW ACCUMULATIONS ARE EXPECTED. SNOWFALL INTENSITIES WILL BE HEAVY ENOUGH TO SUBSTANTIALLY REDUCE VISIBILITIES AT TIMES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
873 WWUS46 KPDT 221341 WSWPDT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 541 AM PST SAT DEC 22 2012 ...HEAVY SNOW FOR THE CENTRAL OREGON CASCADES THROUGH THIS MORNING... .A LOW PRESSURE SYSTEM WILL CONTINUE TO PUSH BANDS OF SNOW INTO THE OREGON CASCADES. ORZ509-221800- /O.CON.KPDT.WS.W.0015.000000T0000Z-121222T1800Z/ EAST SLOPES OF THE OREGON CASCADES- INCLUDING THE CITIES OF...BEND...LA PINE...SUNRIVER 541 AM PST SAT DEC 22 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. * SNOW ACCUMULATIONS: STORM TOTAL ACCUMULATIONS ALONG THE CREST WILL BE 6 TO 11 INCHES. SNOW ACCUMULATIONS FOR BEND ARE EXPECTED TO RUN 2 TO 3 INCHES. * TIMING: BANDS OF SNOW WILL CONTINUE THROUGH THIS MORNING. * LOCATIONS INCLUDE: BEND...LA PINE...SUNRIVER...SISTERS...CAMP SHERMAN...THREE RIVERS...DESCHUTES RIVER WOODS * IMPACTS: SNOW ACCUMULATIONS COULD MAKE TRAVEL THROUGH THE AREA DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SIGNIFICANT SNOW ACCUMULATIONS ARE EXPECTED. SNOWFALL INTENSITIES WILL BE HEAVY ENOUGH TO SUBSTANTIALLY REDUCE VISIBILITIES AT TIMES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
658 WWUS46 KPDT 221757 WSWPDT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 957 AM PST SAT DEC 22 2012 ORZ509-221900- /O.EXP.KPDT.WS.W.0015.000000T0000Z-121222T1800Z/ EAST SLOPES OF THE OREGON CASCADES- INCLUDING THE CITIES OF...BEND...LA PINE...SUNRIVER 957 AM PST SAT DEC 22 2012 ...WINTER STORM WARNING WILL EXPIRE AT 10 AM PST THIS MORNING... THE WINTER STORM WARNING WILL EXPIRE AT 10 AM PST THIS MORNING. SNOWFALL HAS DECREASED ALONG THE EAST SLOPES OF THE OREGON CASCADES THIS MORNING. SOME ADDITIONAL LIGHT SNOW IS POSSIBLE TODAY WITH NO SIGNIFICANT ADDITIONAL ACCUMULATIONS. ANOTHER ROUND OF SNOW IS EXPECTED LATE TONIGHT AND SUNDAY. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this winter storm warning went out at Dec 21, 2:45 AM PST, 2 hours 6 minutes earlier.
Area forecast discussion, Dec 21, 2:45 AM PST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 245 AM PST FRI DEC 21 2012 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT. A LARGE UPPER LEVEL LOW WILL REMAIN CENTERED OFFSHORE. THIS WILL MAINTAIN A SOUTHWEST FLOW ALOFT OVER THE REGION. A WEAK FRONTAL BOUNDARY IS NEARLY STATIONARY OVER THE FORECAST AREA AND WILL ACT AS A FOCUS FOR PRECIPITATION TODAY. A STRONG SHORT WAVE ROTATING THROUGH THE UPPER LOW TOWARD THE COAST WILL ENHANCE THE FRONT TODAY. THIS SHOULD KEEP SKIES CLOUDY WITH PERIODS OF RAIN AND MOUNTAIN SNOW. SURFACE GRADIENTS WILL PRODUCE BREEZY TO WINDY CONDITIONS IN THE JOHN DAY AND GRANDE RONDE VALLEYS. MODELS HAVE BEEN CONSISTENT MOVING A SURFACE LOW PRESSURE SYSTEM NORTHWARD ALONG THE COAST TONIGHT INTO SATURDAY MORNING. THIS WILL BRING ADDITIONAL PRECIPITATION IN THE FORM OF SNOW WITH LOWER ELEVATION RAIN. THE LOW WILL ALSO BRING AN INCREASE IN SOUTHEAST WINDS FOR MANY LOCATIONS AS GRADIENTS AND WINDS ALOFT INCREASE. STRONGEST WINDS WILL BE THROUGH THE GRANDE RONDE VALLEY AND A WIND ADVISORY IS IN EFFECT. AS SHORT WAVES CONTINUE TO MOVE THROUGH THE UPPER LOW THE UNSETTLED WEATHER PATTERN WILL REMAIN. PERIODS OF RAIN/SNOW EXPECTED SATURDAY INTO SATURDAY NIGHT. HIGH TEMPERATURES THE NEXT FEW DAYS WILL BE IN THE 30S TO MID 40S. 94 .LONG TERM...SUNDAY THROUGH FRIDAY...A LOW PRESSURE SYSTEM WILL MOVE ACROSS OREGON AND IDAHO SUNDAY AND MONDAY. THE MODELS HAVE BEEN INCONSISTENT FROM RUN TO RUN ON THE TRACK OF THE LOW...ALTHOUGH FOR NOW THE GENERAL CONSENSUS IS THAT THE MAIN IMPACT WILL BE ACROSS THE SOUTHERN PORTION OF THE FORECAST AREA WITH SNOW. A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE AREA BRIEFLY MONDAY NIGHT BUT THEN ANOTHER STORM WILL IMPACT THE AREA ON TUESDAY. DEPENDING ON THE TRACK OF THIS STORM...THERE COULD BE SOME SNOW AT THE LOWEST ELEVATIONS SINCE THERE WILL BE SOME COLD AIR IN PLACE. THE REST OF THE WEEK LOOKS UNSETTLED WITH A CHANCE OF SNOW...ESPECIALLY ACROSS OREGON WITH SEVERAL LOW PRESSURE SYSTEMS MOVING TO THE SOUTH OF THE AREA. 78 && .AVIATION...12Z TAFS...EXPECT MOSTLY VFR CONDITIONS TODAY AND TONIGHT. BY THIS AFTERNOON EXPECT MVFR/LOCAL IFR CONDITIONS AT KBDN AND KRDM IN RAIN AND SNOW. THIS WILL CONTINUE INTO THE 03-04Z TIME FRAME. ELSEWHERE EXPECT CIGS IN THE 3500-5000 FOOT RANGE WITH MID CLOUDS ABOVE. WINDS WILL GENERALLY BE LESS THAN 15KT. 78 && .PRELIMINARY POINT TEMPS/POPS... PDT 45 34 42 29 / 20 30 60 40 ALW 45 34 42 31 / 20 30 60 40 PSC 46 32 43 30 / 20 40 60 30 YKM 39 29 34 24 / 40 60 70 40 HRI 45 33 41 29 / 20 40 60 30 ELN 39 24 36 22 / 40 60 70 40 RDM 41 27 41 23 / 70 60 60 30 LGD 40 33 41 27 / 40 40 60 50 GCD 40 27 40 23 / 50 60 60 40 DLS 43 32 40 29 / 60 60 70 40 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...WIND ADVISORY FROM 6 AM THIS MORNING TO 1 PM PST SATURDAY ORZ049. WA...NONE. && THREAT INDEX TODAY : GREEN SATURDAY : GREEN SUNDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 94/78/78
Hazardous weather outlook, Dec 20, 10:08 PM PST, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PENDLETON OR 1008 PM PST THU DEC 20 2012 UPDATED TO REMOVE HIGHLIGHTS ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521- 211415- EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO- JOHN DAY HIGHLANDS- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EAST SLOPES OF THE OREGON CASCADES- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS OF WASHINGTON- EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS- 1008 PM PST THU DEC 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...REST OF TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED TO SCATTERED RAIN AND SNOW SHOWERS WILL CONTINUE OFF AND ON THROUGHOUT THE NIGHT AS THE AREA REMAINS IN A MOIST SOUTHWEST FLOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ANOTHER LOW PRESSURE SYSTEM WILL MOVE THROUGH THE AREA FRIDAY NIGHT INTO SATURDAY WITH ADDITIONAL RAIN/SNOW AND WIND. ADDITIONAL WINTER STORM SYSTEMS WILL MOVE THROUGH THE REGION ON SUNDAY...AND ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.
The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 3:52 AM PST | Wind Advisory | PDT | Union | 33 hr |
Nearby
Winter Storm Warnings in Oregon, 2012Every winter storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.